Thunderstorm Wind, Chester
- When
- January 14, 4:25 AM EST
- Where
- Chester County, West Chester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.967, -75.617
A line of showers with damaging winds also knocked down trees, wires and transformers in the eastern part of Chester County. In East Bradford Township, a large trampoline was tossed from one side of the family property to the other.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A line of showers with damaging winds also knocked down trees, wires and transformers in the eastern part of Chester County. In East Bradford Township, a large trampoline was tossed from one side of the family property to the other.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 14, 2:10 AM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
210 AM EST FRI JAN 14 2005
FORECAST UPDATED TO ADD TORNADO WATCH TO CENTRAL AND SOUTHERN
DELMARVA. VALID UNTIL 700 AM EST. PREV AFDS ARE BELOW.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
NJ...FLOOD WATCH TONIGHT INTO FRIDAY
NJZ001-NJZ007>010-NJZ012-NJZ015-NJZ018>019.
PA...FLOOD WATCH PAZ055>054-PAZ060>062-PAZ067>71.
DE...FLOOD WATCH DEZ001.
MD...FLOOD WATCH MDZ008.
MARINE...GALE WARNING ALL ZONES...ANZ430-431-450>455.
&&
MPD
*****************************************************************
HAVE UPDATED THE CURRENT ZONE PACKAGE TO MAKE SOME ADJUSTMENTS TO
WORDING AND TEMPS. OTHERWISE...CURRENT THINKING STILL APPEARS ON
TRACK WITH POWERFUL COLD FRONT AND AREA OF SHOWERS MOVING ACROSS
OHIO INTO WRN PA AT THIS TIME.
LSN
345 PM EST THU JAN 13 2005 DISCUSSION
.SHORT TERM...
ACTIVE NORTH-SOUTH FRONT IN THE MIDDLE OF THE COUNTRY WILL BE THE
DOMINANT FEATURE AS IT WORKS ITS WAY EAST AND OFF THE COAST. AHEAD
OF IT UNSEASONABLY MILD TEMP. SHOWERS AND POSSIBLE THUNDERSTORMS
AHEAD OF AND WITH THE FRONT. A FLOOD WATCH WILL BE POSTED FOR MUCH
OF THE AREA. BEHIND THE FROM STRONG GUSTY WINDS AND UNSEASONABLY
COLD TEMPS. WILL KEEP WINDS JUST BELOW ADVISORY LEVELS FOR NOW.
&&
.LONG TERM...
AFTER AN ACTIVE 24 TO 36 HOURS WITH THE FRONT THINGS QUIET DOWN AND
A GENERAL WEST TO NORTHWEST FLOW SETTLES IN. TEMP FOR THE PERIOD
WILL BE AT OR BELOW SEASONABLE NORMALS.
&&
.AVIATION...
WHILE RDG AND ABE WERE STILL IN THE LIFR CATEGORY EARLY THIS
AFTERNOON, OUR OTHER SIX TAF SITES HAD IMPROVED TO MVFR OR VFR. FOR
THE BALANCE OF THIS AFTERNOON WE MIGHT SEE SOME OF THE 1500 TO 2500
FOOT CEILINGS THAT ARE BUILDING UP FROM MARYLAND AND NORTHERN
VIRGINIA. ALSO, THERE ARE SOME LOW CLOUDS RIGHT ALONG THE COAST
THAT HAVE BEEN AFFECTING ACY.
CONDITIONS MIGHT IMPROVE TO VFR THROUGHOUT OUR REGION FOR THIS
EVENING IN THE STIFF SOUTHERLY FLOW.
WERE BRINGING THE FRONT THROUGH PHL AROUND 12 UTC ON FRIDAY. THERE
SHOULD BE A QUICK SHOT OF HEAVY RAIN AND VERY GUSTY WINDS IN THE
VCNTY OF THE FRONT, FOLLOWED BY A 3 TO 4 HOUR PERIOD OF MODERATE
RAIN TAPERING TO LIGHT RAIN.
&&
MARINE...
GALE FORCE WIND GUSTS ARE EXPECTED IN THE VCNTY OF THE FRONT ON
FRIDAY MORNING. AS A RESULT, WELL GO WITH A GALE WARNING FOR OUR
ENTIRE MARINE AREA. BEYOND FRIDAY CONDITIONS SHOULD SETTLE DOWN A
BIT WITH HIGH PRESSURE BUILDING IN FROM THE WEST.
&&
.HYDROLOGY...
FLOOD WATCH ISSUED WITH 1 TO 1.5 INCHES QPF CENTERED AROUND 12Z.
LOCAL SCHEMES SEND MANY OF THE SMALLER STREAMS TO OR JUST OVER
FLOOD. MARFC FORECASTS SHOW MANY POINTS IN THE PASSAIC BASIN ALSO AT
OR NEAR FLOOD STAGES.
&&
SHORT/LONG TERM/HYDROLOGY ZEV
AVIATION/MARINE DIHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 620 AM EST THU JAN 13 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-141200- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 620 AM EST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... A DENSE FOG ADVISORY HAS BEEN POSTED FOR MUCH OF THE REGION. PLEASE REFER TO OUR PHLNPWPHI(KPHI WWUS71) FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND EARLY FRIDAY MORNING. ALONG WITH THE POTENTIAL FOR HEAVY RAIN, WIND DAMAGE IS ALSO A POSSIBILITY. PLEASE REFER TO OUR SPECIAL WEATHER STATEMENT, PHLSPSPHI(KPHI WWUS81), FOR FURTHER DETAILS. OTHERWISE, NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KRUZDLO/NYY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 AM EST FRI JAN 14 2005 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-141700- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 345 AM EST FRI JAN 14 2005 A COLD FRONT APPROACHING FROM THE WEST HAD GENERATED A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WELL IN ADVANCE OF ITSELF EARLY THIS MORNING. WINDS AHEAD OF THE LINE WERE GUSTING TO 35 TO 45 MPH. THE LINE WAS FROM NEAR MOUNT POCONO AND ALLENTOWN TO NEAR POTTSTOWN AND OXFORD IN EASTERN PENNSYLVANIA, AND IT EXTENDED DOWN TO NEAR PORT DEPOSIT IN NORTHEAST MARYLAND AT 345 AM. THE LINE IS FORECAST TO MOVE TO NEAR THE DELAWARE RIVER AND ACROSS THE NORTHERN PORTION OF THE MARYLAND EASTERN SHORE AT ABOUT 500 AM, AND THEN CROSS NEW JERSEY AND THE REMAINDER OF THE DELMARVA BY AROUND 730 AM. THE LINE HAS THE POTENTIAL TO STRENGTHEN SOMEWHAT AS IT MOVES EAST, ESPECIALLY BUT NOT EXCLUSIVELY OVER THE DELMARVA. SOME TREES AND POWER LINES COULD SNAP. ALONG WITH THE WIND WILL COME RAIN. SOME OF THE RAIN WILL BE HEAVY AND SATURATE THE GROUND, AND A FLOOD WATCH REMAINS IN EFFECT FOR EASTERN PENNSYLVANIA, THE FAR NORTHERN PORTION OF THE DELMARVA PENINSULA AND NORTHERN AND WESTERN PORTIONS OF NEW JERSEY. MPD/KRUZDLO
The Philadelphia radar (KDIX), 103 km away, was scanning. The volume nearest the first event began at 09:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, January 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432806.